Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Generalized power symmetric
stochastic matrices

Authors: R. B. Bapat, S. K. Jain and K. Manjunatha Prasad
Journal: Proc. Amer. Math. Soc. 127 (1999), 1987-1994
MSC (1991): Primary 05B20, 15A09, 15A51
Published electronically: March 17, 1999
MathSciNet review: 1641629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize stochastic matrices $A$ which satisfy the equation $(A^p) ^T = A^m$ where $p < m$ are positive integers.

References [Enhancements On Off] (What's this?)

  • 1. A. Ben-Israel and T.N.E. Greville, Generalized Matrix Inverses: Theory and Applications, Wiley, NY, 1973. MR 53:469
  • 2. A. Berman and R.J. Plemmons, Nonnegative Matrices in the Mathematical Sciences, 2nd edition, SIAM, 1995. MR 95e:15013
  • 3. S. L. Campbell and C.D. Meyer, Jr., Generalized Inverses of Linear Transformations, Pitman, 1979. MR 80d:15003
  • 4. S. K. Jain, V.K. Goel and Edward K. Kwak, Nonnegative mth roots of nonnegative O-symmetric idempotent matrices, Linear Algebra Appl. 23:37-51 (1979). MR 80m:15002
  • 5. Richard Sinkhorn, Power symmetric stochastic matrices, Linear Algebra Appl. 40:225-228 (1981). MR 82j:15017

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 05B20, 15A09, 15A51

Retrieve articles in all journals with MSC (1991): 05B20, 15A09, 15A51

Additional Information

R. B. Bapat
Affiliation: Department of Mathematics, Indian Statistical Institute, 7 S.J.S. Sansanwal Marg, New Delhi 110016, India

S. K. Jain
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701

K. Manjunatha Prasad
Affiliation: Department of Mathematics, Manipal Institute of Technology, Gangtok, Sikkim, 737102 India

Received by editor(s): October 22, 1997
Published electronically: March 17, 1999
Additional Notes: This work was done while the second author was visiting Indian Statistical Institute in November-December 1996 and July-August 1997. He would like to express his thanks for the warm hospitality he enjoyed during his visits as always. Partially supported by Research Challenge Fund, Ohio University
Communicated by: Jeffry N. Kahn
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society